Skip to Content

Does Repatha cause weight gain or loss?

Medically reviewed by Melisa Puckey, BPharm. Last updated on Sep 2, 2020.

Official Answer

by Drugs.com

Does Repatha cause weight lose or weight gain?

  • No. Weight gain or weight loss has not been reported as a side effect of Repatha (evolocumab) in clinical trials comparing Repatha to placebo (dummy or inert) pills.

Although change in weight has not been an issue identified in clinical trials, side effects rates may be different in clinical practice.

In the clinical trial DESCARTES, diarrhea and gastroenteritis occurred in 3% of the patients on Repatha. Depending how long patients suffer from gastrointestinal problems they may have issues maintaining weight, and should see their doctor if this occurs.

In the FOURIER trial, the incidence of new-onset diabetes was 0.4% more in the Repatha group compared to the placebo group (8.1% vs 7.7%). One of the symptoms of diabetes is weight loss, therefore it is important to note that if you have unexplained weight loss that continues or is bothersome, then you should see your health care professional.

References

Related Medical Questions

Drug Information

Related Support Groups

  • Repatha (14 questions, 63 members)